Classical solutions for poisson sigma models on a riemann surface

Martin Bojowald, Thomas Strobl

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We determine the moduli space of classical solutions to the field equations of Poisson Sigma Models on arbitrary Riemann surfaces for Poisson structures with vanishing Poisson form class. This condition ensures the existence of a presymplectic form on the target Poisson manifold which agrees with the induced symplectic forms of the Poisson tensor upon pullback to the leaves. The dimension of the classical moduli space as a function of the genus of the worldsheet Σ and the corank k of the Poisson tensor is determined as k (rank(H1(Σ)) + 1). Representatives of the classical solutions are provided using the above mentioned presymplectic 2-forms, and possible generalizations to cases where such a form does not exist are discussed. The results are compared to the known moduli space of classical solutions for two-dimensional BF and Yang-Mills theories.

Original languageEnglish (US)
Pages (from-to)41-70
Number of pages30
JournalJournal of High Energy Physics
Issue number7
StatePublished - Jul 1 2003

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics


Dive into the research topics of 'Classical solutions for poisson sigma models on a riemann surface'. Together they form a unique fingerprint.

Cite this